What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 6, 3:30 PM EST, 42 minutes earlier.
Area forecast discussion, Feb 6, 3:30 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 PM EST Sat Feb 6 2021
.DISCUSSION...
...Potential for Strong to Severe Storms Through Tonight Into
Sunday Morning...
Currently-Sunday...Stalled frontal boundary stretching west to
east across central FL, currently near Orlando to Cape region,
will continue to move slowly northward reaching near to north of
Lake and Volusia counties into early this evening. S/SW flow will
continue to increase moisture and instability to the south of this
boundary, with PW values increasing to around 1.5-1.7" and MLCAPE
around 500- 1500 J/kg. Lightning activity has been limited so
far, but expecting a continued increase in coverage of showers and
storms initially from Orlando-Cape south through
Okeechobee/Treasure Coast region. A few strong to severe storms
may occur across this area through late afternoon and toward
sunset as this activity lifts N/NE and offshore, with strong wind
gusts and hail the main threats. However, localized damaging winds
up to 60 mph and/or brief tornado not completely out of the
question.
Showers and storms then expected to spread eastward near warm front
later today into this evening, where colder temps aloft (-12 to -13C
at 500mb) and stronger shear (W/SW flow 40-50 knots from 925-700mb
and 0-1km SRH around 200m2/s2) will lead to a greater potential of
strong to severe storms, mainly near to north of I-4 corridor. No
change in expected threats with strong to damaging straight line
winds of 50-60 mph, large hail, and a few tornadoes possible. Hi-res
guidance indicating greatest coverage of convection will initially
exist across northern Lake and Volusia counties or just north of
this area. However, as advancing shortwave shifts developing sfc low
across N FL/SE GA, front will begin to shift back south as a cold
front late tonight. This will shift ongoing showers and storms ahead
of this boundary slowly southward through the area overnight and
through the day Sunday. Potential for tornadoes should gradually
decrease late tonight into tomorrow, with strong to localized
damaging wind gusts and hail the main threats.
As front shifts south, rain chances will decrease from north to
south Sunday, with some breaks in the cloud cover expected. Highs
should be able to reach into the 70s even behind the front as cloud
cover decreases. Max temps around 80 degrees possible, mainly
southeast of I-4.
Sun night-Mon night (previous discussion modified)...The cold front
will be extending from a low pressure off the northeast U.S. coast
towards Lake Okeechobee by Sun evening. A few showers will be
lingering over Martin county and adjacent waters through the night
and then lifting north towards Indian River but remaining light to
moderate. Low temperatures will range from the L50s north to M60s
south, where the front slows near the Okeechobee region into
Monday.
Less certain forecast Mon and Mon night as boundary is shown lifting
back north across the Treasure/Space Coasts on Mon. Some sfc genesis
along the lifting boundary is indicated by both GFS and Euro along
the FL east coast on Mon night, and PoPs may become higher than the
scattered descriptor being carried. Temperatures look mild to
slightly higher than normal through Monday.
Tue-Sat (previous discussion modified)...Lingering front/trough
boundary across the Gulf coast of N FL during Tue does not pose
simple forecast for our area, as unsettled conditions are psbl ascd
with departure of previously mentioned lifting boundary past Monday.
Iso PoPs are shown mainly for the coastal counties of east central
FL on Tue with a brief drying pattern starting Tue night. Past Tue,
rising heights across the Bahamas will extend generally fair
conditions to the FL Peninsula with temperatures becoming slightly
above normal through midweek.
For the second half of the work week, a high pressure will build
from the Atlantic towards the FL peninsula. Some disturbed weather
is indicated toward Friday as another disturbance is shown across
the gulf and an increase in rain chcs is advertised late week along
with a chc of some storms Friday and into Sat.
&&
.AVIATION...
MVFR/IFR with fluctuating LIFR cigs have persisted across most of
the area through the afternoon with a stalled frontal boundary
stretching across the state from KDAB to KBKV. Shower activity has
increased since 18Z mainly south of KMLB, pushing northwest from
Lake Okeechobee and the Kissimmee River. TSRA is anticipated over
the next few hours for southern terminals, tapering off by 22/23Z.
Later this eve and tonight, the stalled boundary will lift northward
as a warm front, enhancing the potential for strong to severe storms
north of TIX/MCO after 00Z. Latest trends do appear to hold off
stronger activity until after 06Z, but will evaluate further as the
line may remain just north of the area. Still, LLWS is expected to
fill in north to south after 06Z especially for northern terminals,
increasing from S/SE 5-10 knots to SSW at 30-40 knots in the lowest
1000 ft. Activity looks to linger from MCO south into the early part
of tomorrow, before finally moving south later in the day.
&&
.MARINE...
Tonight-Sun...S/SW winds will strengthen into tonight, as front
stalled across central FL lifts back north as a warm front. Wind
speeds nearshore will increase up to 15-20 knots nearshore and up
to 20-25 knots offshore from late evening into the overnight,
building seas up to 5-6 feet offshore. Have issued a SCA that goes
into effect at 10 PM offshore this evening and continue through
Sunday morning, as winds remain elevated until front begins to
shift back south with winds veering to the west and decreasing.
Winds will then increase again out of the N/NE north of the front
to around 15 knots later into Sunday afternoon.
Increasing showers and storms expected to develop across the area
and push offshore through tonight into Sunday morning, with strong
to severe storms possible.
Mon-Tue...Low confidence wind forecast regarding possible
influence of several features into early next week. A frontal
boundary is forecast be near Lake Okeechobee on Sunday night,
then lift back to the north across the ECFL marine area Monday.
Low pressure development is possible along the feature while
lifting north of the waters during Monday. Seas around 3-5 ft
on Monday will improve in sea state by Tue as high pressure
develops just east of the area. Seas 3-4 ft at midweek becoming
around 2-4 ft by Thu.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 75 55 71 / 70 40 10 20
MCO 66 80 58 75 / 70 60 10 20
MLB 67 79 63 76 / 70 70 10 30
VRB 67 80 64 79 / 50 70 20 40
LEE 64 77 56 73 / 70 20 0 10
SFB 65 79 57 73 / 70 50 10 20
ORL 66 79 60 76 / 70 60 10 20
FPR 67 80 64 80 / 40 70 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 PM this evening to 10 AM EST Sunday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Weitlich/Negron/SmithHazardous weather outlook, Feb 6, 9:42 AM EST, 6 hours 30 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Melbourne FL
942 AM EST Sat Feb 6 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
942 AM EST Sat Feb 6 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
This morning through afternoon, scattered to numerous showers and
isolated to scattered thunderstorms are expected to develop
across the Treasure Coast and Okeechobee counties that may produce
wind gusts of 40 to 50 mph, small hail, and frequent lightning
strikes.
This evening into early Sunday morning, showers and strong to
isolated severe thunderstorms are then expected to develop
north of Interstate 4 and move to the northeast along a line
ahead of a cold front pushing to the southeast. Impacts expected
with these storms will be wind gusts of 50 to 60 mph, frequent
lightning, hail that could reach an inch in diameter, and heavy
downpours. A few tornadoes cannot be ruled out mainly north of
Orlando and the Cape.
.MARINE THUNDERSTORM GUST IMPACT...
Fast-moving showers and storms that develop today and tonight will
be capable of producing wind gusts of 35 to 40 knots and up to 50
knots in the strongest storms. This will be primarily south of
Sebastian Inlet this afternoon and then areas to the north this
evening and tonight. Mariners will need to keep an eye out for
showers and storms quickly approaching from the south and west.
.WATERSPOUT IMPACT...
Strongest storms that develop today and tonight may produce a few
waterspouts over the Atlantic coastal waters.
.RIP CURRENT IMPACT...
There is a moderate risk of dangerous rip currents at the beaches
of east central Florida. If planning on entering the chilly surf,
only do so at a life guarded beach, and never enter the water
alone.
.WIND AND SEA IMPACT...
South to southwest winds will increase to 15 to 20 knots this
evening and tonight with seas building to 5 to 6 feet beyond 20
nautical miles offshore. Small craft should exercise caution.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A line of numerous showers and scattered thunderstorms will
continue to push to the southeast on Sunday morning into early
Sunday afternoon for areas mainly south of a line from Kissimmee
and the Cape as a cold front continues to push through the area.
strong gusty winds, frequent lightning, and heavy downpours will
be the primary hazards with these storms.
The rip current risk will remain moderate at area beaches on
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed
following local safety orders.
Negron/Combs
In the hours before
Special weather statement, Feb 6, 2:42 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EST Sat Feb 6 2021
FLZ047-147-062045-
Southern Brevard County-Northern Brevard County-
242 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY...
At 241 PM EST, a strong thunderstorm was located near Camp Holly Fish
Camp, moving northeast at 25 mph.
Funnel clouds and winds in excess of 40 mph are possible with this
storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
This storm may intensify so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Local atmospheric conditions are for the possibility of landspout
formation. A landspout is a tornado of very short duration and winds
generally less than 60 mph which can cause minor damage and injuries
in its direct path. If this trend continues, a tornado warning may
be issued shortly. Stay tuned to NOAA weather radio and local media
for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Melbourne.
If you are on or near any lake or the Intracoastal Waterway in
central Brevard County, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 2839 8056 2833 8057 2822 8056 2802 8083
2809 8086 2818 8086 2859 8060 2854 8052
2846 8049
TIME...MOT...LOC 1941Z 217DEG 24KT 2812 8082
CristaldiSpecial weather statement, Feb 6, 3:16 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
316 PM EST Sat Feb 6 2021
FLZ044>046-144-062100-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
316 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND WESTERN ORANGE
AND SEMINOLE COUNTIES UNTIL 400 PM EST...
At 315 PM EST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles southwest of
Mascotte to near Lake Louisa to near Clermont to near Lake Apopka.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms. Funnel
clouds are also possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Apopka, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2871 8195 2884 8184 2894 8150 2897 8144
2890 8135 2885 8136 2883 8129 2845 8159
2843 8196
TIME...MOT...LOC 2015Z 209DEG 29KT 2847 8196 2852 8178 2856 8172 2861
8161
CristaldiSpecial weather statement, Feb 6, 3:22 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EST Sat Feb 6 2021
FLZ059-064-062045-
St. Lucie FL-Martin FL-
322 PM EST Sat Feb 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND NORTHERN MARTIN
COUNTIES UNTIL 345 PM EST...
At 320 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from rural inland Saint Lucie County to Tradition
and Nettles Island. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the Intracoastal Waterway, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2711 8057 2729 8065 2757 8034 2756 8032
2757 8032 2757 8028 2719 8013
TIME...MOT...LOC 2020Z 217DEG 26KT 2731 8043 2728 8015
CristaldiLocal storm report, Feb 6, 3:59 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
359 PM EST SAT FEB 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FUNNEL CLOUD 2 WNW ALTAMONTE SPRINGS 28.67N 81.43W
02/06/2021 Seminole FL PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD SOUTH OF WEKIVA SPRINGS RD
&&
JRS